Alert archive / Tennessee / Winter Weather Advisories in 2021

Winter Weather Advisory 2, NWS Nashville, TN

January 15, 202115 counties in Tennessee

NWS Nashville, TN issued this winter weather advisory at Jan 15, 2021, 2:46 AM CST for 15 counties in Tennessee. It took effect at Jan 15, 2021, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2021, 2:46 AM CST (08:46 UTC)
In effect from
Jan 15, 2021, 9:00 PM CST
Expired
Jan 16, 2021, 9:57 AM CST
In force
13 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

131 
WWUS44 KOHX 150846
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
246 AM CST Fri Jan 15 2021

...Accumulating Snowfall Expected in the Upper Cumberland 
Beginning Tonight into Tomorrow...

.Light showers are expected to begin this evening, eventually
transitioning into a wintry mix and snow thereafter. Accumulations
of 1-2 inches are anticipated with isolated higher amounts possible.

TNZ009>011-031>034-065-066-078>080-152200-
/O.NEW.KOHX.WW.Y.0002.210116T0300Z-210116T1800Z/
Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Gainesboro,
Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, 
McMinnville, Altamont, Coalmont, and Spencer
246 AM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of one to two
  inches with isolated higher amounts possible.

* WHERE...Upper Cumberland of Middle Tennessee.

* WHEN...From 9 PM this evening to noon CST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Adcock
5 follow-up statements
069 
WWUS44 KOHX 152029
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
229 PM CST Fri Jan 15 2021

TNZ009>011-031>034-065-066-078>080-161200-
/O.CON.KOHX.WW.Y.0002.210116T0300Z-210116T1800Z/
Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Gainesboro,
Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, 
McMinnville, Altamont, Coalmont, and Spencer
229 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of one to two 
  inches with isolated higher amounts possible.

* WHERE...Upper Cumberland of Middle Tennessee.

* WHEN...From 9 PM this evening to noon CST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
512 
WWUS44 KOHX 152317
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
517 PM CST Fri Jan 15 2021

TNZ009>011-031>034-065-066-078>080-161200-
/O.CON.KOHX.WW.Y.0002.210116T0300Z-210116T1800Z/
Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Gainesboro,
Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, 
McMinnville, Altamont, Coalmont, and Spencer
517 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of one to two 
  inches with isolated higher amounts possible.

* WHERE...Eastern Highland Rim and Cumberland Plateau Regions of 
  Middle Tennessee.

* WHEN...From 9 PM this evening to noon CST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
JB Wright
474 
WWUS44 KOHX 160304
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
904 PM CST Fri Jan 15 2021

TNZ008-029-030-161200-
/O.EXA.KOHX.WW.Y.0002.000000T0000Z-210116T1800Z/
Sumner-Trousdale-Smith-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Hartsville, Carthage, South Carthage, and Gordonsville
904 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...Snow. Snow accumulations of around one inch possible.

* WHERE...Sumner, Trousdale and Smith Counties.

* WHEN...Until noon CST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ009>011-031>034-065-066-078>080-161200-
/O.CON.KOHX.WW.Y.0002.000000T0000Z-210116T1800Z/
Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Gainesboro,
Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, 
McMinnville, Altamont, Coalmont, and Spencer
904 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of one to two 
  inches with isolated higher amounts possible.

* WHERE...Eastern Highland Rim and Cumberland Plateau Regions of 
  Middle Tennessee.

* WHEN...Until noon CST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
JB Wright
361 
WWUS44 KOHX 161103
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
503 AM CST Sat Jan 16 2021

TNZ008>011-029>034-065-066-078>080-161800-
/O.CON.KOHX.WW.Y.0002.000000T0000Z-210116T1800Z/
Sumner-Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-White-Cumberland-Warren-Grundy-Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Hartsville, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, 
Coalmont, and Spencer
503 AM CST Sat Jan 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Snow expected. Total snow accumulations of one to two 
  inches with isolated higher amounts possible.

* WHERE...Upper Cumberland Region of Middle Tennessee.

* WHEN...Until noon CST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Adcock
431 
WWUS44 KOHX 161557
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
957 AM CST Sat Jan 16 2021

Winter Weather Advisory Cancelled...

TNZ008>011-029>034-065-066-078>080-161700-
/O.CAN.KOHX.WW.Y.0002.000000T0000Z-210116T1800Z/
Sumner-Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-White-Cumberland-Warren-Grundy-Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Hartsville, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, 
Coalmont, and Spencer
957 AM CST Sat Jan 16 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snow has moved east of the area and only trace
additional amounts if any are expected the rest of the day.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter weather advisory went out at Jan 14, 11:01 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jan 14, 11:01 PM CST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1101 PM CST Thu Jan 14 2021

.DISCUSSION...

Tweaked hourly temperature, dewpoint, and wind speed/direction
grids and blended them with overnight values. Current temperature
trends generally in line with forecasted lows. Remainder of
forecast continues to be on track.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR ceiling conditions should continue to prevail at all
terminals thru at least 16/00Z. Exception will be CSV where MVFR
ceilings could become established as soon as 15/07Z. A degradation
to IFR ceilings CSV around 15/12Z also possible, but a return to
VFR ceilings rather quickly once again expected by 15/14Z. An area
of light showers should traverse mid state region W to E from
approaching CSV 15/03Z until exiting E of CSV by 15/12Z. Vsbys
should remain VFR, but with light wintry mix CSV 15/10Z-15/12Z
expected, MVFR vsbys could prevail there. Potential icing impacts
CSV minimal at best. Initial swly sfc gusts to 20-25kts should
begin to relax after 15/06Z as sfc front pushes east of CSV. Sfc
pressure gradient influence should once again become established
as diurnal mixing influences kick in around 15/16Z and remain
established thru 15/24Z with gusts to 25 kts. This due to
approaching sfc frontal system moving into great lakes region by
16/06Z. Sfc winds will slowly veer to W thru 15/10Z and remain
generally W thru 16/06Z. A wintry mix may be possible after 16/02Z
CKV and this potential will spread eastward thru 16/06Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........JB Wright
Hazardous weather outlook, Jan 14, 8:00 PM CST, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
800 PM CST Thu Jan 14 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-151000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
800 PM CST Thu Jan 14 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Confidence is increasing in snowfall accumulations across Middle
Tennessee beginning Friday Night, continuing through the day on
Saturday, before ending across Upper Cumberland Region Saturday
Evening. Most locations around and west of the Nashville
Metropolitan area, including the I-65 Corridor, will see possible
snowfall amounts generally around a half of an inch. Locations
across Eastern Highland Rim and lower elevations of Cumberland
Plateau Region could possible have between one to two inches of
snowfall. Locations across higher elevations of Cumberland
Plateau Region could have one to two inches with isolated
locations experiencing higher amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed to relay snowfall accumulation
amount reports to the NWS Nashville Office. Please relay any
information about observed winter weather to the NWS while following
all local, state, and CDC guidelines.

JB Wright

Nearby

Winter Weather Advisories in Tennessee, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.